Alert archive / Kentucky / Freeze Warnings in 2012

Freeze Warning 4, NWS Paducah, KY

October 31, 201210 counties in Illinois; 13 counties in Kentucky; 6 counties in Indiana

NWS Paducah, KY issued this freeze warning at Oct 31, 2012, 2:39 AM CDT for 10 counties in Illinois; 13 counties in Kentucky; 6 counties in Indiana. It took effect at Nov 1, 2012, 2:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 31, 2012, 2:39 AM CDT (07:39 UTC)
In effect from
Nov 1, 2012, 2:00 AM CDT
Expired
Nov 1, 2012, 8:00 AM CDT
In force
6 hr
Issued by
NWS Paducah, KY
All 29 counties

Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jefferson County, IL, Saline County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Caldwell County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Henderson County, KY, Hopkins County, KY, Lyon County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY

The radar

The Evansville,IN radar (KVWX), 59 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3053 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

410 
WWUS73 KPAH 310739
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
239 AM CDT WED OCT 31 2012

ILZ075>078-081>083-086-087-091-INZ081-082-085>088-KYZ010>022-
311545-
/O.NEW.KPAH.FZ.W.0004.121101T0700Z-121101T1300Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-SALINE-
GALLATIN-HARDIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-
CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-
HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...WEST FRANKFORT...MCLEANSBORO...CARMI...
HARRISBURG...SHAWNEETOWN...ELIZABETHTOWN...FORT BRANCH...
PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...
MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...DIXON...
MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...CALHOUN...
GREENVILLE...ELKTON
239 AM CDT WED OCT 31 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY. 

* TEMPERATURES: LOWS TONIGHT WILL BE NEAR FREEZING.

* IMPACTS: POTENTIAL DAMAGE TO ANY REMAINING CROPS OR VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
4 follow-up statements
892 
WWUS73 KPAH 311449
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
949 AM CDT WED OCT 31 2012

ILZ075>078-081>083-086-087-091-INZ081-082-085>088-KYZ010>022-
312300-
/O.CON.KPAH.FZ.W.0004.121101T0700Z-121101T1300Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-SALINE-
GALLATIN-HARDIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-
CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-
HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...WEST FRANKFORT...MCLEANSBORO...CARMI...
HARRISBURG...SHAWNEETOWN...ELIZABETHTOWN...FORT BRANCH...
PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...
MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...DIXON...
MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...CALHOUN...
GREENVILLE...ELKTON
949 AM CDT WED OCT 31 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
THURSDAY. 

* TEMPERATURES: LOWS TONIGHT WILL BE NEAR FREEZING.

* IMPACTS: POTENTIAL DAMAGE TO ANY REMAINING CROPS OR VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
592 
WWUS73 KPAH 311952
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
252 PM CDT WED OCT 31 2012

ILZ075>078-081>083-086-087-091-INZ081-082-085>088-KYZ010>022-
011300-
/O.CON.KPAH.FZ.W.0004.121101T0700Z-121101T1300Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-SALINE-
GALLATIN-HARDIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-
CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-
HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...WEST FRANKFORT...MCLEANSBORO...CARMI...
HARRISBURG...SHAWNEETOWN...ELIZABETHTOWN...FORT BRANCH...
PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...
MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...DIXON...
MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...CALHOUN...
GREENVILLE...ELKTON
252 PM CDT WED OCT 31 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
THURSDAY. 

* TEMPERATURES: LOWS OF 29 TO 31 WILL BE PREVALENT TONIGHT ROUGHLY ALONG
  AND EAST OF A LINE FROM MT VERNON ILLINOIS TO KENTUCKY LAKE.

* IMPACTS: A FEW HOURS OF SUB-FREEZING TEMPERATURES AND FROST
  COULD DAMAGE ANY REMAINING CROPS OR VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

DRS
086 
WWUS73 KPAH 010811
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
311 AM CDT THU NOV 1 2012

ILZ075>078-081>083-086-087-091-INZ081-082-085>088-KYZ010>022-
011300-
/O.CON.KPAH.FZ.W.0004.000000T0000Z-121101T1300Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-SALINE-
GALLATIN-HARDIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-
CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-
HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...WEST FRANKFORT...MCLEANSBORO...CARMI...
HARRISBURG...SHAWNEETOWN...ELIZABETHTOWN...FORT BRANCH...
PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...
MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...DIXON...
MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...CALHOUN...
GREENVILLE...ELKTON
311 AM CDT THU NOV 1 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TEMPERATURES...LOW TEMPERATURES NEAR FREEZING EXPECTED. 

* IMPACTS...A FEW HOURS OF NEAR FREEZING TEMPERATURES AND FROST 
  COULD DAMAGE ANY REMAINING CROPS OR VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
255 
WWUS73 KPAH 011250
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
750 AM CDT THU NOV 1 2012

ILZ075>078-081>083-086-087-091-INZ081-082-085>088-KYZ010>022-
011400-
/O.EXP.KPAH.FZ.W.0004.000000T0000Z-121101T1300Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-SALINE-
GALLATIN-HARDIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-
CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-
HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...WEST FRANKFORT...MCLEANSBORO...CARMI...
HARRISBURG...SHAWNEETOWN...ELIZABETHTOWN...FORT BRANCH...
PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...
MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...DIXON...
MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...CALHOUN...
GREENVILLE...ELKTON
750 AM CDT THU NOV 1 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this freeze warning went out at Oct 31, 2:33 AM CDT, 6 minutes earlier.

Area forecast discussion, Oct 31, 2:33 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
233 AM CDT WED OCT 31 2012

.SHORT TERM...(TODAY THROUGH FRIDAY NIGHT)
ISSUED AT 233 AM CDT WED OCT 31 2012

REMNANTS OF SANDY / DEEP LOW WILL KEEP US IN NW FLOW ALOFT
THROUGH THURSDAY. A WEAK S/WV AND BOUNDARY WILL MOVE THROUGH
LATE THURSDAY...ACCOMPANIED BY INCREASED CLOUD COVER. OTHERWISE
HIGHS TODAY SHOULD BE SIMILAR TO YESTERDAY AFTER LOOKING AT THE
H9/H8 THERMAL PROFILE...FOLLOWED BY MODERATING TEMPS THURSDAY
INTO FRIDAY.

FOR TONIGHT...WILL GO AHEAD WITH A FREEZING WARNING FOR THE EASTERN
PART OF OUR CWFA. THE ISSUANCE IS BASED ON INPUT FROM OUR AG
EXPERT PARTNERS AND LOCAL DECISION MAKING. HOWEVER WE ARE GETTING
TO THE END OF THE SEASON...AND OTHER OFFICES HAVE OR WILL END
THE ISSUANCE OF THEIR FROST/FREEZE PRODUCTS. SO THIS MAY DO IT FOR
US AS WELL.

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 233 AM CDT WED OCT 31 2012

MODELS HAVE FALLEN INTO BETTER AGREEMENT IN THE LONG
TERM...ESPECIALLY REGARDING THE WEAK LOW PRESSURE SYSTEM THIS
WEEKEND. 21Z SREF/00Z GFS/12Z ECMWF ALL AGREE THAT A SURFACE LOW
WILL BE LOCATED AROUND CENTRAL MISSOURI AT 12Z SATURDAY. THE GLOBAL
MODELS THEN TAKE THIS LOW EAST/SOUTHEAST ACROSS WESTERN KENTUCKY BY
SATURDAY EVENING. WILL CONTINUE THE FORECAST TREND OF INCREASING
POPS FOR SATURDAY...BUT DUE TO LIMITED MOISTURE WILL KEEP THEM IN
THE CHANCE RANGE. GFS INDICATES MID AND UPPER LEVEL MOISTURE WILL BE
LACKING WITH THIS SYSTEM. WILL ADD MENTION OF THUNDER FOR SATURDAY
SINCE TIMING OF LOW AND COLD FRONT WILL COINCIDE WITH PEAK HEATING.
GFS FORECAST CAPES RANGE UP TO 500 J/KG ALONG THE SRN BORDER OF
WESTERN KY. WILL ALSO RAISE HIGHS BASED ON MODEL TRENDS AND TIMING
OF WARM SECTOR ACROSS OUR FORECAST AREA.

IN THE WAKE OF THE COLD FRONTAL PASSAGE...POPS WILL DECREASE
SATURDAY NIGHT...WITH ONLY SLIGHT CHANCE POPS ON SUNDAY. THE REASON
FOR CONTINUING EVEN SLIGHT CHANCE POPS ON SUNDAY IS A RATHER STRONG
UPPER LOW THAT WILL ROTATE SOUTHEAST FROM THE UPPER MISSISSIPPI
VALLEY. WILL TREND TEMPS SLIGHTLY COOLER FOR SUNDAY...SINCE BOTH
ECMWF AND GFS MOS HAVE TRENDED IN THAT DIRECTION.

MONDAY THROUGH WEDNESDAY STILL APPEAR DRY AND COOL AS MID LEVEL
TROUGHING ONCE AGAIN BECOMES ESTABLISHED OVER THE EASTERN STATES.
THE 00Z GFS INDICATES A SHORTWAVE IN THE NORTHWEST FLOW COULD BRING
SOME CLOUDINESS AND LIGHT QPF MONDAY. SINCE IT IS AN OUTLIER...WILL
KEEP POPS ONLY AROUND 10 PERCENT AT THAT TIME.

BELOW NORMAL TEMPS ON MONDAY MAY MODERATE TO NEAR NORMAL LEVELS NEXT
WEEK...BUT PERSISTENT NEGATIVE NAO PATTERN SUGGESTS A SIGNIFICANT
WARMUP IS UNLIKELY.

&&

.AVIATION...
ISSUED AT 233 AM CDT WED OCT 31 2012

VFR CONDITIONS TODAY THROUGH TONIGHT. WNW WINDS IN 10-20KT RANGE
TODAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Oct 30, 11:35 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1135 PM CDT TUE OCT 30 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-311000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1135 PM CDT TUE OCT 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Freeze Warnings in Kentucky, 2012Freeze Warnings in Illinois, 2012Freeze Warnings in Indiana, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.